Thromboembolic events in heparin-induced thrombocytopenia

H. Amital, Y. Shoenfeld

Research output: Contribution to journalArticlepeer-review

Abstract

Thrombocytopenia following heparin treatment appears in 5% of patients so treated. In 20% of such patients paradoxical thromboembolic phenomena may be associated with the thrombocytopenia. This process is most probably mediated via an antibody reaction against a heparin-platelet complex. We present a 70-year-old woman with recurrent episodes of lower extremity thrombophlebitis associated with thrombocytopenia following treatment with heparin for pulmonary embolism.

Original languageEnglish
Pages (from-to)448-450+503
JournalHarefuah
Volume127
Issue number11
StatePublished - 1994
Externally publishedYes

Fingerprint

Dive into the research topics of 'Thromboembolic events in heparin-induced thrombocytopenia'. Together they form a unique fingerprint.

Cite this